User Tag List

Likes Likes:  96
Page 5 of 8 FirstFirst ... 34567 ... LastLast
Results 41 to 50 of 72

Thread: Confirmed Diagnosis

  1. #41
    Join Date
    Feb 2013
    Location
    Israel
    Posts
    4,059
    Post Thanks / Like
    Mentioned
    26 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by John S View Post
    During the 18 months of well intentioned doctors fighting my symptoms, my eyes changed a lot. My eyes were some of the first manifestations of the disease. I had double vision for awhile, followed by my right eye swelling up and almost hitting the lens of my eye glasses. One of the diagnosis was Optical Pseudo-Tumor.
    In the course of treating these symptoms, I took a lot of Prednisone, which caused additional problems. My cataracts got so big that both eyes were operated on last fall. I had the less expensive lenses installed so I need to use reading glasses for close up work. A month after the cataract surgery I got a prescription for reading glasses. They worked fine for 2-3 months and then my eyes changed. I suddenly needed a much stronger pair of readers.
    Now that I am on Rituximab and have cut back the Prednisone to 15 mg, it seems my eyes are changing again.

    Has anyone else experienced this phenomenon?
    My vision is deteriorating fast since the last summer. I have changed glasses for distance to 2 numbers higher at January after in August they were ok. Now again I dont see well enough in one eye. All those months I took lots of pred and had a flare. Although not in the eyes this time. I do have cataract but not severe enough for a surgery. Yet ?
    I did a check of my vision field and in was ok. Brain MRI was also ok. I am going to see my neuropthalmologist on Wednesday so will see what she will say.
    Will be grateful also to understand what does it mean and what to do about it.
    I have glasses for distance since I was 6 years old. Also pair for readings in the last few years.
    Alysia
    dx 2008


    Here, in this forum, I have found my sweet eternal love, my beautiful Phil.. :
    https://www.wegeners-granulomatosis.com/forum/threads/4238-pberggren-memorial-thread
    "You are my sunshine", he used to sing to me... "you make me happy, when skies are grey" I still answer him.
    Rest in Peace, my brave Batman and take care of your weggies from heaven, until we meet again.

  2. Likes John S liked this post
  3. #42
    Join Date
    Nov 2014
    Location
    Central Pennsylvania
    Posts
    196
    Post Thanks / Like
    Mentioned
    5 Post(s)
    Tagged
    0 Thread(s)

    Default

    My eye sight changes when i am tapering prednisone. Not every time. But i have had to change my prescription when it happens and the eye doc says it has to do with the pred. Not sure exactly what it does, but i know it definitely effects it.

  4. Likes Alysia, John S, Jaha liked this post
  5. #43
    Join Date
    Jul 2010
    Location
    see map location
    Posts
    4,137
    Post Thanks / Like
    Mentioned
    7 Post(s)
    Tagged
    0 Thread(s)

    Default

    Pred seemed to speed up my cataracts so I had surgery and that greatly improved my vision. I was able to see well enough to drive without glasses and to get along without glasses for first time in 65 years. My vision often fluctuated due to variations caused by blood glucose levels with fluctuate continually. Dry eyes also affects my vision acuity.

    I had scleritis before the diagnosis of Wegs but it did not affect my vision much. Wegs can cause damage to our eyes and several users have reported loss of vision or decreased vision from Weg damage so annual eye check ups are strongly advised. And any vision changes should prompt assessment ASAP. That was the advice I got on my first post hospital follow up appointment.
    Knowledge is power! Wisdom is using it to make good decisions!

  6. Likes Alysia, Jaha liked this post
  7. #44
    Join Date
    Mar 2017
    Posts
    161
    Post Thanks / Like
    Mentioned
    3 Post(s)
    Tagged
    0 Thread(s)

    Default

    It's been 7 weeks since my first Rituximab infusion. I'm down to 12.5 mg of Prednisone. The plan is to go to 10 mg next week and then hold at that level for 4 weeks, then reduce by 1 mg per week for 5 weeks.

    The bad: Headaches are still pretty common. My sinuses feel full but not much coming out with the rinses. I don't have my old energy level.
    The good: I've been riding my bicycle! I've done several 4 mile bike rides in 90 plus degree heat. My scleritis seems to be improving. I've been outside during the day without sunglasses on a few occasions. My ability to learn new things has improved dramatically. I am not always fatigued. I tried flying a Radio Control model airplane (I'm still as bad a flyer as I always was).

  8. Likes Pete, Alysia, mishb, Jaha liked this post
  9. #45
    Join Date
    Mar 2017
    Posts
    161
    Post Thanks / Like
    Mentioned
    3 Post(s)
    Tagged
    0 Thread(s)

    Default

    I had some blood tests done this week. My SED rate is 9! In January 2016 is was 126.

  10. Likes Dirty Don, Pete, mishb, Jaha, MikeG-2012, elephant liked this post
  11. #46
    Join Date
    Sep 2013
    Location
    Northern Illinois, USA
    Posts
    800
    Post Thanks / Like
    Mentioned
    3 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by John S View Post
    I had some blood tests done this week. My SED rate is 9! In January 2016 is was 126.
    Way to go! Keep up the good work!!! (-8
    MikeG-2012

    "You never know how strong you are until being strong is the only choice you have"


  12. Likes Jaha liked this post
  13. #47
    Join Date
    Mar 2017
    Posts
    161
    Post Thanks / Like
    Mentioned
    3 Post(s)
    Tagged
    0 Thread(s)

    Default

    I was at 10 mg of Prednisone for the past month. Today is the day hat I dropped to 9 mg (following the directions of Dr. Villa-Forte). I'm looking forward o finally getting off of it.
    I had 6 grandchildren visiting over the past two weeks and was able to keep up with them. Bicycling is now a regular thing, despite the temperatures being in the 90's. I have also started flying model airplanes again.

  14. Likes Alysia, Jaha, elephant liked this post
  15. #48
    Join Date
    Mar 2017
    Posts
    161
    Post Thanks / Like
    Mentioned
    3 Post(s)
    Tagged
    0 Thread(s)

    Default

    I taper to 5 mg Prednisone this Friday . Dr. Villa-Forte wants me to stay at 5 for a month. I so want to get off of this nasty stuff.
    I have historically had a rapid build up of ear wax and have to get my ears flushed out regularly. Is this a symptom of GPA? Any others have this?
    I have not had any giant nasal crusts in a long time. I continue to rinse my sinuses regularly but very little coming out.

  16. Likes Aneinu, Alysia, Jaha liked this post
  17. #49
    Join Date
    Nov 2015
    Posts
    176
    Post Thanks / Like
    Mentioned
    7 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by John S View Post
    I taper to 5 mg Prednisone this Friday . Dr. Villa-Forte wants me to stay at 5 for a month. I so want to get off of this nasty stuff.
    I have historically had a rapid build up of ear wax and have to get my ears flushed out regularly. Is this a symptom of GPA? Any others have this?
    I have not had any giant nasal crusts in a long time. I continue to rinse my sinuses regularly but very little coming out.
    Yes, it seems that the tapering off the preds is from the slowest and longest part of this disease. My son is now being lowered weekly by five; now at 55. Good luck to all.

    Sent from my SM-G920V using Tapatalk

  18. Likes John S, Alysia, Jaha liked this post
  19. #50
    Join Date
    Mar 2012
    Location
    Suburban Columbus, Ohio, USA
    Posts
    2,175
    Post Thanks / Like
    Mentioned
    12 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by John S View Post
    I taper to 5 mg Prednisone this Friday . Dr. Villa-Forte wants me to stay at 5 for a month. I so want to get off of this nasty stuff.
    I have historically had a rapid build up of ear wax and have to get my ears flushed out regularly. Is this a symptom of GPA? Any others have this?
    I have not had any giant nasal crusts in a long time. I continue to rinse my sinuses regularly but very little coming out.
    Sounds like you are in pretty good shape overall. As far as ear wax buildup is concerned, I doubt that it's related to wegs. I usually stand in the shower and let the stream flow directly into my ear canal. That, and wearing hearing aids, keeps my ears pretty free of wax. My childhood ENT always reminded not to put anything smaller than my elbow into my ears...

    Good news about the nasal crusting.

    I see Dr Villa Forte at the end of the month. I'm planning to discuss tapering off pred (been at 5 mg/day for three years) and also getting off bactrim.

    Good luck!!
    Pete
    dx 1/11

    "Every day is a good day. Some are better than others." - unknown

    "Take your meds as directed and live your life as fully as you can." - Michael Chacey, MD

  20. Likes Aneinu, Dirty Don, John S, Alysia, Jaha liked this post
Page 5 of 8 FirstFirst ... 34567 ... LastLast

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •